Alert archive / South Dakota / High Wind Watches in 2021

High Wind Watch 1, NWS Aberdeen, SD

January 12, 202126 counties in South Dakota; Big Stone County, Traverse County, Minnesota

NWS Aberdeen, SD issued this high wind watch at Jan 12, 2021, 11:23 AM CST for 26 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at Jan 14, 2021, 12:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 12, 2021, 11:23 AM CST (17:23 UTC)
In effect from
Jan 14, 2021, 12:00 AM CST
Expired
Jan 13, 2021, 2:37 PM CST
In force
Issued by
NWS Aberdeen, SD
All 28 counties

Big Stone County, MN, Traverse County, MN, Brown County, SD, Buffalo County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD

The radar

The Aberdeen radar (KABR), 56 km from the middle of the area, began a volume at 17:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 5.4 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2021-01-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2021-01-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 159 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1774 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
159 m²/s²
0-3 km storm-relative helicity
223 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

290 
WWUS73 KABR 121723
NPWABR

URGENT - WEATHER MESSAGE
National Weather Service Aberdeen SD
1123 AM CST Tue Jan 12 2021

SDZ003-015-033-045-048-130130-
/O.NEW.KABR.HW.A.0001.210114T0600Z-210115T0000Z/
Corson-Dewey-Stanley-Jones-Lyman-
Including the cities of McIntosh, Isabel, Fort Pierre, Murdo, 
and Kennebec
1123 AM CST Tue Jan 12 2021 /1023 AM MST Tue Jan 12 2021/

...HIGH WIND WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY AFTERNOON...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph 
  possible.

* WHERE...Corson, Dewey, Stanley, Jones and Lyman Counties.

* WHEN...From late Wednesday night through Thursday afternoon.

* IMPACTS...High winds may move loose debris, damage property and
  cause power outages. Travel could be difficult especially for
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

SDZ004-009-016-034>036-051-130130-
/O.NEW.KABR.HW.A.0001.210114T1200Z-210115T0000Z/
Campbell-Walworth-Potter-Sully-Hughes-Hyde-Buffalo-
Including the cities of Herreid, Mobridge, Gettysburg, Onida, 
Pierre, Highmore, and Fort Thompson
1123 AM CST Tue Jan 12 2021

...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY AFTERNOON...

* WHAT...Northwest winds 25 to 40 mph with gusts up to 60 mph 
  possible.

* WHERE...Campbell, Walworth, Potter, Sully, Hughes, Hyde and 
  Buffalo Counties.

* WHEN...From Thursday morning through Thursday afternoon.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel could be difficult especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

Dorn/Tarver
5 follow-up statements
672 
WWUS73 KABR 121900
NPWABR

URGENT - WEATHER MESSAGE
National Weather Service Aberdeen SD
100 PM CST Tue Jan 12 2021

SDZ005-010-017-037-130300-
/O.EXA.KABR.HW.A.0001.210114T1200Z-210115T0000Z/
McPherson-Edmunds-Faulk-Hand-
Including the cities of Eureka, Ipswich, Faulkton, and Miller
100 PM CST Tue Jan 12 2021

...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY AFTERNOON...

* WHAT...Northwest winds 25 to 40 mph with gusts up to 60 mph 
  possible.

* WHERE...McPherson, Edmunds, Faulk and Hand Counties.

* WHEN...From Thursday morning through Thursday afternoon.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel could be difficult especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

SDZ003-015-033-045-048-130300-
/O.CON.KABR.HW.A.0001.210114T0600Z-210115T0000Z/
Corson-Dewey-Stanley-Jones-Lyman-
Including the cities of McIntosh, Isabel, Fort Pierre, Murdo, 
and Kennebec
100 PM CST Tue Jan 12 2021 /1200 PM MST Tue Jan 12 2021/

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH THURSDAY AFTERNOON...

* WHAT...Northwest winds 30 to 45 mph with gusts up to 60 mph 
  possible.

* WHERE...Jones, Corson, Dewey, Stanley and Lyman Counties.

* WHEN...From late Wednesday night through Thursday afternoon.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel could be difficult especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

SDZ004-009-016-034>036-051-130300-
/O.CON.KABR.HW.A.0001.210114T1200Z-210115T0000Z/
Campbell-Walworth-Potter-Sully-Hughes-Hyde-Buffalo-
Including the cities of Herreid, Mobridge, Gettysburg, Onida, 
Pierre, Highmore, and Fort Thompson
100 PM CST Tue Jan 12 2021

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY AFTERNOON...

* WHAT...Northwest winds 25 to 40 mph with gusts up to 60 mph 
  possible.

* WHERE...Walworth, Buffalo, Potter, Campbell, Sully, Hughes and 
  Hyde Counties.

* WHEN...From Thursday morning through Thursday afternoon.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel could be difficult especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

Dorn/Tarver
798 
WWUS73 KABR 130136
NPWABR

URGENT - WEATHER MESSAGE
National Weather Service Aberdeen SD
736 PM CST Tue Jan 12 2021

SDZ003-015-033-045-048-131200-
/O.CON.KABR.HW.A.0001.210114T0600Z-210115T0000Z/
Corson-Dewey-Stanley-Jones-Lyman-
Including the cities of McIntosh, Isabel, Fort Pierre, Murdo, 
and Kennebec
736 PM CST Tue Jan 12 2021 /636 PM MST Tue Jan 12 2021/

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH THURSDAY AFTERNOON...

* WHAT...Northwest winds 30 to 45 mph with gusts up to 60 mph 
  possible.

* WHERE...Jones, Corson, Dewey, Stanley and Lyman Counties.

* WHEN...From late Wednesday night through Thursday afternoon.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel could be difficult especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

SDZ004-005-009-010-016-017-034>037-051-131200-
/O.CON.KABR.HW.A.0001.210114T1200Z-210115T0000Z/
Campbell-McPherson-Walworth-Edmunds-Potter-Faulk-Sully-Hughes-
Hyde-Hand-Buffalo-
Including the cities of Herreid, Eureka, Mobridge, Ipswich, 
Gettysburg, Faulkton, Onida, Pierre, Highmore, Miller, 
and Fort Thompson
736 PM CST Tue Jan 12 2021

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY AFTERNOON...

* WHAT...Northwest winds 25 to 40 mph with gusts up to 60 mph 
  possible.

* WHERE...Walworth, Buffalo, Potter, Campbell, Sully, Hughes,
  Hyde, McPherson, Edmunds, Faulk, and Hand counties.

* WHEN...From Thursday morning through Thursday afternoon.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel could be difficult especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

Telken
309 
WWUS73 KABR 130147
NPWABR

URGENT - WEATHER MESSAGE
National Weather Service Aberdeen SD
747 PM CST Tue Jan 12 2021

SDZ003-015-033-045-048-131200-
/O.CON.KABR.HW.A.0001.210114T0600Z-210115T0000Z/
Corson-Dewey-Stanley-Jones-Lyman-
Including the cities of McIntosh, Isabel, Fort Pierre, Murdo, 
and Kennebec
747 PM CST Tue Jan 12 2021 /647 PM MST Tue Jan 12 2021/

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH THURSDAY AFTERNOON...

* WHAT...Northwest winds 30 to 45 mph with gusts up to 60 mph 
  possible.

* WHERE...Jones, Corson, Dewey, Stanley and Lyman Counties.

* WHEN...From late Wednesday night through Thursday afternoon.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel could be difficult especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

SDZ004-005-009-010-016-017-034>037-051-131200-
/O.CON.KABR.HW.A.0001.210114T1200Z-210115T0000Z/
Campbell-McPherson-Walworth-Edmunds-Potter-Faulk-Sully-Hughes-
Hyde-Hand-Buffalo-
Including the cities of Herreid, Eureka, Mobridge, Ipswich, 
Gettysburg, Faulkton, Onida, Pierre, Highmore, Miller, 
and Fort Thompson
747 PM CST Tue Jan 12 2021

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY AFTERNOON...

* WHAT...Northwest winds 25 to 40 mph with gusts up to 60 mph 
  possible.

* WHERE...Walworth, Buffalo, Potter, Campbell, Sully, Hughes,
  Hyde, McPherson, Edmunds, Faulk, and Hand counties.

* WHEN...From Thursday morning through Thursday afternoon.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel could be difficult especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

Telken
115 
WWUS73 KABR 130916
NPWABR

URGENT - WEATHER MESSAGE
National Weather Service Aberdeen SD
316 AM CST Wed Jan 13 2021

MNZ039-046-SDZ006>008-011-018>023-132200-
/O.EXB.KABR.HW.A.0001.210114T0600Z-210115T1800Z/
Traverse-Big Stone-Brown-Marshall-Roberts-Day-Spink-Clark-
Codington-Grant-Hamlin-Deuel-
Including the cities of Wheaton, Ortonville, Aberdeen, Britton, 
Sisseton, Webster, Redfield, Clark, Watertown, Milbank, Hayti, 
and Clear Lake
316 AM CST Wed Jan 13 2021

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
MORNING...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 60 mph 
  possible.

* WHERE...Portions of northeast South Dakota and west central 
  Minnesota.

* WHEN...From late tonight through Friday morning.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel could be difficult especially 
  for high profile vehicles.

* ADDITIONAL DETAILS...Light snow may develop late tonight, then
  again Thursday afternoon through Friday morning, and in
  combination with the strong winds, may result in reduced
  visibilities and hazardous road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

SDZ003-015-033-045-048-132200-
/O.EXT.KABR.HW.A.0001.210114T0600Z-210115T1800Z/
Corson-Dewey-Stanley-Jones-Lyman-
Including the cities of McIntosh, Isabel, Fort Pierre, Murdo, 
and Kennebec
316 AM CST Wed Jan 13 2021 /216 AM MST Wed Jan 13 2021/

...HIGH WIND WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
MORNING...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph 
  possible.

* WHERE...Corson, Jones, Stanley, Lyman and Dewey Counties.

* WHEN...From late tonight through Friday morning.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel could be difficult especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

SDZ004-005-009-010-016-017-034>037-051-132200-
/O.EXT.KABR.HW.A.0001.210114T0600Z-210115T1800Z/
Campbell-McPherson-Walworth-Edmunds-Potter-Faulk-Sully-Hughes-
Hyde-Hand-Buffalo-
Including the cities of Herreid, Eureka, Mobridge, Ipswich, 
Gettysburg, Faulkton, Onida, Pierre, Highmore, Miller, 
and Fort Thompson
316 AM CST Wed Jan 13 2021

...HIGH WIND WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
MORNING...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph 
  possible.

* WHERE...Portions of central and north central South Dakota.

* WHEN...From late tonight through Friday morning.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel could be difficult especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

Parkin
840 
WWUS73 KABR 132037
NPWABR

URGENT - WEATHER MESSAGE
National Weather Service Aberdeen SD
237 PM CST Wed Jan 13 2021

MNZ039-046-SDZ007-008-011-019>023-132145-
/O.CAN.KABR.HW.A.0001.210114T0600Z-210115T1800Z/
Traverse-Big Stone-Marshall-Roberts-Day-Clark-Codington-Grant-
Hamlin-Deuel-
Including the cities of Wheaton, Ortonville, Britton, Sisseton, 
Webster, Clark, Watertown, Milbank, Hayti, and Clear Lake
237 PM CST Wed Jan 13 2021

...HIGH WIND WATCH IS CANCELLED...

The high watch has been replaced by a winter storm watch. 

$$

SDZ003-015-033-045-140445-
/O.UPG.KABR.HW.A.0001.210114T0600Z-210115T1800Z/
/O.NEW.KABR.HW.W.0001.210114T0300Z-210115T1800Z/
Corson-Dewey-Stanley-Jones-
Including the cities of McIntosh, Isabel, Fort Pierre, and Murdo
237 PM CST Wed Jan 13 2021 /137 PM MST Wed Jan 13 2021/

...HIGH WIND WARNING IN EFFECT FROM 9 PM CST /8 PM MST/ THIS
EVENING TO NOON CST /11 AM MST/ FRIDAY...

* WHAT...Northwest winds 35 to 45 mph with gusts up to 65 mph 
  expected.

* WHERE...Corson, Dewey, Stanley and Jones Counties.

* WHEN...From 9 PM CST /8 PM MST/ this evening to noon CST /11 
  AM MST/ Friday.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

SDZ004>006-009-010-016>018-034>037-048-051-140445-
/O.UPG.KABR.HW.A.0001.210114T0600Z-210115T1800Z/
/O.NEW.KABR.HW.W.0001.210114T0600Z-210115T1800Z/
Campbell-McPherson-Brown-Walworth-Edmunds-Potter-Faulk-Spink-
Sully-Hughes-Hyde-Hand-Lyman-Buffalo-
Including the cities of Herreid, Eureka, Aberdeen, Mobridge, 
Ipswich, Gettysburg, Faulkton, Redfield, Onida, Pierre, Highmore,
Miller, Kennebec, and Fort Thompson
237 PM CST Wed Jan 13 2021

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST
FRIDAY...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Portions of central, north central and northeast South 
  Dakota.

* WHEN...From midnight tonight to noon CST Friday.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

Mohr

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this high wind watch went out at Jan 12, 5:25 AM CST, 5 hours 58 minutes earlier.

Area forecast discussion, Jan 12, 5:25 AM CST, 5 hours 58 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Aberdeen SD
525 AM CST Tue Jan 12 2021

.UPDATE...
Issued at 524 AM CST Tue Jan 12 2021

See updated aviation discussion below.

&&

.SHORT TERM...(Today through Wednesday Afternoon)
Issued at 308 AM CST Tue Jan 12 2021

The short term period will feature dry and mild conditions. Upper
level northwest flow will be in place through most of the period,
with the flow becoming more zonal Wednesday afternoon as a stronger
trough approaches.

At the surface, the region will be between low pressure over central
Canada and high pressure over the southern Rockies through the
period, with WAA west to southwest flow resulting in much above
normal temperatures both today and Wednesday. A trough will reach
the western High Plains by late Wednesday afternoon, and cannot rule
out a few rain showers reaching the northwestern part of the CWA at
the very end of the period.

High temperatures today will range from the upper 30s northeast to
the lower to mid 50s west of the Missouri River, with low
temperatures tonight in the 20s. Highs on Wednesday will range from
the mid 40s northeast to the upper 50s to lower 60s west of the
Missouri River.

.LONG TERM...(Wednesday Evening through Monday)
Issued at 308 AM CST Tue Jan 12 2021

Main focus is on a system that will impact the forecast area for the
latter half of the work week. This system will feature falling
temperatures, precipitation and strong winds. Temperatures will
initially begin around if just slightly above the freezing mark, with
cold advection setting in rather rapidly after midnight Wednesday.
Advection isn't particularly strong, and at points Thursday we may
see negligible change in temperatures at 850mb, but that will be
followed up by another drop in 850mb temperatures by around 5-8C as
the core of cold air settles overhead early Friday. Thus, our
temperatures are much closer to the climatological normals for this
time of year by the end of the work week and into the weekend. As
for winds, well we already can see in BUFKIT profiles that mixing
will suffer from the modest nature of the cold advection, but also
because the strongest pressure rises reside to the west Wednesday
with minor increases and drops thereafter. The gradient never really
gets too strong either, at around 18-20mb across the state. Finally,
1/2km winds peak around 50-55kts west river through the timeframe of
the system, with lower values to the east. The end result is while a
few spots in the western extreme of the CWA might top high wind
criteria, for the most part this is a solid/high end wind advisory
for the majority of the CWA.

Lastly, precipitation will be a concern given winds, however that
doesn't quite phase up either, with very light precipitation showing
up with most deterministic guidance prior to the low reaching
maximum strength Friday when trowal precipitation begins to stretch
back into far eastern South Dakota and western Minnesota. GEFS
plumes for Watertown range from 0.01 to about 1/3 inch QPF, with an
outlier or two, with a mean around 0.18 with lesser amounts to the
west. More members show higher amounts towards Morris, MN though.
The deterministic ECMWF remains by far the most aggressive set of
guidance when it comes to snowfall with this system.

&&

.AVIATION...(For the 12Z TAFS through 12Z Wednesday Morning)
Issued at 524 AM CST Tue Jan 12 2021

Terminals KABR,KATY,KPIR,KMBG

VFR conditions will prevail across the area today and tonight.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...None.
MN...None.
&&

SHORT TERM...Parkin
LONG TERM...Connelly
AVIATION...Parkin
Hazardous weather outlook, Jan 12, 4:43 AM CST, 6 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Aberdeen SD
443 AM CST Tue Jan 12 2021

MNZ039-046-SDZ007-008-011-019>023-131045-
Traverse-Big Stone-Marshall-Roberts-Day-Clark-Codington-Grant-Hamlin-
Deuel-
443 AM CST Tue Jan 12 2021

This Hazardous Weather Outlook is for west central Minnesota and
northeast South Dakota.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Very windy conditions are expected across the area Thursday and
Friday, with wind gusts in excess of 50 mph possible. There is also a
chance for snow on Friday, with the potential for 2 to 4 inches of
accumulation. The falling snow and strong winds may combine to
produce reduced visibilities and hazardous travel conditions.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

SDZ004>006-009-010-016>018-034>037-051-131045-
Campbell-McPherson-Brown-Walworth-Edmunds-Potter-Faulk-Spink-Sully-
Hughes-Hyde-Hand-Buffalo-
443 AM CST Tue Jan 12 2021

This Hazardous Weather Outlook is for central South Dakota, north
central South Dakota and northeast South Dakota.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Very windy conditions are expected across the area Thursday and
Friday, with wind gusts in excess of 50 mph possible. There is also a
chance for snow on Friday, with the potential for up to one inch of
accumulation. However, the falling snow and strong winds may combine
to produce reduced visibilities and hazardous travel conditions.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

SDZ003-015-033-045-048-131045-
Corson-Dewey-Stanley-Jones-Lyman-
443 AM CST Tue Jan 12 2021 /343 AM MST Tue Jan 12 2021/

This Hazardous Weather Outlook is for central South Dakota and
north central South Dakota.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Very windy conditions are expected across the area Thursday and
Friday, with wind gusts in excess of 50 mph possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Parkin

Nearby

High Wind Watches in South Dakota, 2021High Wind Watches in Minnesota, 2021Every high wind watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.